Learn how to use Mayo Clinic Connect
Request an Appointment
← Return to Anyone here dealing with peripheral neuropathy?
Anyone here dealing with peripheral neuropathy?
I have neuropathy in my feet and fingers. It is a side effect of the Taxol chemotherapy I finished in October. No improvement after 3 months.
Jump to this post
WHAT ARE U ASKING FOR? U DO NOT SAY ANYTHING BUT THAT:NO MENTION OF A NEUROLOGIST’S VISIT,NO MENTION OF TAKING ANY MEDICATION FOR THE CONDITION:NOTHING!!
IF U HAD VIEWED THIS DIGEST OVER THE PAST FEW MONTHS U WOULD HAVE SEEN MANY MEDICATIONS MENTIONED:LYRICA,GABAPENTIN AND OTHERS.
Welcome to this discussion about neuropathy @caf132. Neuropathy can be caused by many things, including chemo drugs. Sometimes the neuropathy will go away with time, sometimes it is permanent. Three months may not be long enough to know for sure in your case. Do you have any other conditions that may be contributing to the neuropathy, like diabetes for example?
@ujeenjack, not everyone comes to this forum with a question. It’s not mandatory. Sometimes people just want to talk. I agree with you that reading through past messages gives a wealth of information, and thank you for your contributions.
May I suggest that you not write in ALL CAPS please. All caps are considered shouting in online communications. You can read the Community Guidelines where it is stated not to use all caps https://connect.mayoclinic.org/community-guidelines/
Hello @caf132 – I have been battling neuropathy for a lot of years. Last year it got so disrupting t my life, my primary doc referred me to a neurologist. After many tests,sticking me, and electrocuting me, it was determined that mine was caused by not enough vit b-12. I had been taking vit b12 shots and 300mg of gabapentin a day. he upped my vit b-12 by having me taking 5000 mgs under tongue and upped my gabapentin to 900 mgs a day It calmed everything down to where it is no longer driving me crazy. Have your doc test your vit b12 levels It could be the chemo caused you to be low.
I have no other health conditions that have contributed to neuropathy. It started at the very end of my chemotherapy. Never had it before. I am very active and work outside and have never had a problem before. It is defiantly caused by the chemotherapy. My doc says it can take up to a year if its going to go away.
see the neurologist for an EMG. Take Vit. B12 or B complex. Many people take either Gabapentin or Lyrica.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In